Alert archive / Florida / Special Marine Warnings in 2008

Special Marine Warning 21, NWS Miami, FL

February 12, 2008

NWS Miami, FL issued this special marine warning at Feb 12, 2008, 11:24 PM EST. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2008, 11:24 PM EST (04:24 UTC)
Expired
Feb 13, 2008, 12:30 AM EST
In force
66 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 4.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS52 KMFL 130426
SMWMFL
GMZ657-130530-
/O.NEW.KMFL.MA.W.0021.080213T0424Z-080213T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1124 PM EST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM

* UNTIL 1230 AM EST

* AT 1121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...CAPABLE OF PRODUCING STRONG WINDS OF 34 KNOTS OR
  GREATER 15 NM NORTHWEST OF NORTHWEST CAPE SABLE...ABOUT 11 NM
  SOUTHWEST OF HIGHLAND POINT....MOVING NORTHEAST AT 25 KNOTS.

OTHER SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE WATERS 
OFFSHORE MAINLAND MONROE COUNTY. ANY STORM THROUGH EARLY THIS 
MORNING CAN PRODUCE WATERSPOUTS WITH LITTLE OR NO WARNING.

AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT STRONG
GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2580 8137 2572 8127 2553 8121 2514 8112
      2511 8145 2546 8152 2561 8189
TIME...MOT...LOC 0424Z 206DEG 28KT 2543 8136

$$

GS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 12, 7:40 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 12, 7:40 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
740 PM EST TUE FEB 12 2008

.UPDATE...

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST...

SENT A QUICK UPDATE TO THE FORECAST FOR THE OVERNIGHT HOURS BUT
NOT MUCH WAS CHANGED OTHER THAN TO REFLECT CURRENT TRENDS.

NOW CONCERNING THE SEVERE WEATHER POTENTIAL THIS EVENING...LATEST
RADAR IMAGERY SHOWS 2 VERY STRONG, SUSTAINED SUPERCELLS 50 TO 60
MILES OFFSHORE THE SOUTHWEST FLORIDA COAST MOVING SLOWLY EAST TO
EAST NORTHEAST WITHIN A BAND OF CONVECTIVE RAINFALL...AND OTHER
SCATTERED HEAVY CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS.
THIS BAND WAS MOVING ONSHORE ALONG THE SOUTHWEST FLORIDA COAST AS
THE OVERALL BAND MOVES SLIGHT EAST SOUTHEAST TOWARDS HIGHER
INSTABILITY. LATEST ANALYSIS/GUIDANCE SHOWS THAT THESE STORMS
WERE BEING SUSTAINED WITHIN THE INSTABILITY AXIS EXTENDING FROM
THE EAST CENTRAL GULF INTO THE FLORIDA STRAITS...WHERE CAPES AS
HIGH AS 3000 J/KG WERE BEING OBSERVED...AND ON THE TAIL END OF THE
LEAD SUBTROPICAL SHORTWAVE TROUGH MOVING THROUGH THE EASTERN GULF.

THE GREATEST THREAT FOR ANY SEVERE WEATHER/ATTENDANT ISOLATED
TORNADO THREAT SHOULD BE BETWEEN NOW AND MIDNIGHT OR SHORTLY
THEREAFTER...AS MODEL GUIDANCE INCLUDING LOCAL WRF RUN AND 40KM
RUC SUGGEST THE SHORTWAVE WILL BEGIN MOVING NORTH OF THE REGION
DURING THIS TIME AND WILL INDUCE A SURGE OF THE WEAK SURFACE WARM
FRONT/BAROCLINIC ZONE NORTH THROUGH THE REGION...WITH MID-LEVEL DRY
PUNCH MOVING TOWARDS THE SOUTH FLORIDA PENINSULA. IN
ADDITION...MODEL DIAGNOSED UPPER LEVEL DIVERGENCE WILL BE HIGHEST
IN THIS TIME PERIOD. LOW LEVEL HELICITIES CONTINUE OVER 100 M2/S2
WITH BACKED SE SURFACE FLOW...HOWEVER INSTABILITY OVER LAND IS
MUCH LESS THAN OVER THE WATER WITH CAPES GENERALLY LIMITED TO
AROUND 1000 J/KG. 00Z MIAMI UPPER AIR SOUNDING SHOWS AROUND 1100
J/KG SURFACE BASED CAPE WITH 0-3KM HELICITIES CLOSE TO 300 M2/S2.

WITH ALL THAT SAID...IT APPEARS THAT THE GREATEST THREAT FOR
ISOLATED TORNADOES THROUGH THE EARLY MORNING HOURS WILL LIE ACROSS
THE SOUTHERN PART OF THE CWA WHERE THE GREATEST INSTABILITY EXISTS
WITHIN THE LOW LEVEL SHEAR ZONE...BUT THAT DOES NOT MEAN TORNADO
THREAT CANNOT BE RULED OUT FURTHER NORTH NEAR THE LAKE OKEECHOBEE
REGION.

&&

.AVIATION...
MAIN FOCUS FOR CONVECTION DURING FIRST FOUR HOURS OF THIS FORECAST
PERIOD WILL BE ACROSS WESTERN HALF OF PENINSULA...WITH ACTIVITY
MOVING ONSHORE FROM ADJACENT PORTIONS OF SOUTHEAST GULF.  THUS...
WILL CARRY PREVAILING VCTS/CB FOR KAPF AND ONLY MENTION VCSH FOR
ATLANTIC COAST TERMINALS.  THUNDERSTORM THREAT WILL INCREASE AFTER
13/04Z FOR EAST COAST...AS LOW-LEVEL JET INTENSIFIES IN RESPONSE TO
STRONG CYCLOGENESIS OVER THE LOWER MISSISSIPPI VALLEY...AND WILL
MAINTAIN VCTS/CB FOR ALL TERMINALS THROUGH END OF FORECAST PERIOD.
OTHERWISE...EXPECT BKN VFR CIGS TO PERSIST THROUGH THE PERIOD.
MODERATE SOUTHEAST SURFACE FLOW WILL INCREASE SUBSTANTIALLY WITH
ONSET OF LOW-LEVEL JET LATER TONIGHT...AND WILL INCREASE SUSTAINED
SPEEDS TO 15G25.  EVEN STRONGER WIND SPEEDS EXPECTED TOMORROW...AS
FLOW VEERS TO SOUTHWEST IN ADVANCE OF APPROACHING TROUGH.  SUSTAINED
SPEEDS AND GUSTS WILL BOTH DIMINISH BY END OF FORECAST PERIOD.

&&

.MARINE...
ONLY CHANGE WAS TO RE-ISSUE THE SCA FOR BISCAYNE BAY THROUGH THE
NIGHT BASED ON CURRENT OBS AND TIGHTENING PRESSURE GRADIENT.

UPDATE: STRASSBERG/DD

&&

.PREV DISCUSSION... /ISSUED 349 PM EST TUE FEB 12 2008/

..TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST
THIS EVENING...

SYNOPSIS...A LARGE AMPLITUDE LONG WAVE TROUGH EXTENDING FROM JUST
WEST OF THE G. LAKES S-SW TO NRN MEX WITH A SERIES OF SHORT WAVES
MOVING EAST ARND THE BASE OF THE TROUGH. FIRST SIGNIFICANT S/W
ACROSS E-CENTRAL GULF OF MEX ATTM. ANOTHER MORE VIGOROUS S/W OVR E
TX. ATTM. AT THE SFC...A WARM FRONT MOVING NORTH ACROSS SOUTHERN TIP
OF FL PENINSULA AT THE MOMENT WITH NMRS SHOWERS/ISOLD TSTMS
SPREADING NORTH. COLD FRONT EXTENDING FROM TN SW TO SWRN TX.

SHORT TERM...TONIGHT...LATEST MDLS SHOW WARM FRONT MOVING N TO
CENTRAL FLORIDA BY 00Z WHILE AT THE SAME TIME THE 1ST SHORT WAVE
MOVES THROUGH THE AREA. BOTH GFS AND NAM SHOW VERY GOOD UPR LVL
DIV AHEAD OF THE S/W WITH A STG 850MB INFLOW (30 TO 45 KTS) MAINLY
FROM LAKE OKEE NORTHWARD. THIS SEEMS TO INDICATE THAT NRN PORTION
OF S. FL (COUNTIES SURROUNDING LAKE OKEE) WILL EXPERIENCE MOST OF
WX AS MOST PARAMETERS COINCIDE OVR THAT AREA TONIGHT. THE ONLY FLY
IN THE OINTMENT IS THE ABSENCE OF A SFC FORCING MECHANISM AS THE
WARM FNT WILL ALREADY BE NORTH OF THE AREA. STILL LOW LVL
CONVERGENCE SHOULD BE STRONG ENOUGH TO RESULT IN WIDESPREAD TSTM
ACTIVITY WITH A FEW BECOMING STG.

WEDNESDAY...S/W OVER TX WILL DIG SE PUSHING THE COLD FRONT ANOTHER
ROUND OF STORM WILL AFFECT THE AREA WEDNESDAY BY 18Z. A SQUALL
LINE WILL DEVELOP AHEAD OF THE COLD FNT AND MOVING THROUGH S. FL
WED AFTERNOON. THE QUESTION IS, HOW STRONG THIS SQUALL LINE IS
GOING TO BE WHEN IT MOVES THROUGH THE AREA. MDLS SHOW LOW LVL
WINDS VEERING TO SW AHEAD OF THE LINE DISRUPTING THE INFLOW AND
WEAKENING THE LINE. STILL WILL EXPECT A FEW STORMS TO MAKE IT
THROUGH THE AREA. WITH AN UNIDIRECTIONAL SFC TO 700 MB SHEAR WILL
EXPECT BIGGEST THREAT WITH THESE STORMS TO BE DAMAGING WINDS (40
TO 50 MPH) AT BEST. GFS INDICATES THIS LINE WILL ACTUALLY SLOW
DOWN WITH A FEW SHWRS/TSTMS LINGERING THROUGH THE AFTERNOON. CD
FNT SHOULD MOVE SOUTH OF MIA BY 06Z THU WITH DRYING TREND STARTING
QUICKLY AFTER FROPPA.

LONG TERM...THURSDAY THROUGH SUNDAY...AFTER FROPA WED
NIGHT...DRIER AIR SHOULD FILTER SOUTH TO SOUTH FLORIDA WITH
BASICALLY DRY CONDITIONS THROUGH THE HOLD PERIOD.

AVIATION...CEILINGS OCCASIONALLY AROUND 3 TO 5KFT ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING, WITH BRIEF LOWER CEILINGS IN THE
EVENING AS MOISTURE INCREASES. SHOWER AND THUNDERSTORM COVERAGE IS ALSO
EXPECTED TO INCREASE THIS EVENING AND REMAIN ELEVATED TONIGHT AND INTO
WEDNESDAY. WINDS ARE GENERALLY EXPECTED TO REMAIN EAST TO
SOUTHEAST THROUGH THE REST OF THIS AFTERNOON AND GRADUALLY BECOME MORE
SOUTHERLY OVERNIGHT. SPEEDS ARE EXPECTED TO BE IN THE 12 TO 16 KT
RANGE WITH GUSTS IN THE LOW 20S, HOWEVER WINDS MAY BECOME VARIABLE
AND INCREASE IN SPEED IN AND AROUND STORMS.

MARINE...SFC WNDS WILL INCREASE TONIGHT AND BECOME S-SW AS THE
SFC LOW/FNT OVER SRN PLAINS DEEPENS. SFC WINDS SHOULD VEER TO NW
BEHIND THE COLD FNT AND BRIEFLY REMAIN AT 15 TO 20 KTS WED NIGHT
BEFORE SUBSIDING TO BELOW 15 KTS AFTERWARDS.

FIRE WEATHER...RH VALUES WILL DROP SIGNIFICANTLY BY THU AFTERNOON
AS DRY AIR FILTER SOUTH BEHIND THE FNT. RH COULD HOVER ARND 35
PERCENT FOR A FEW HOURS. RH VALUES WILL RECOVER QUICKLY BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  81  56  75 / 90 70 30 10
FORT LAUDERDALE  71  81  60  77 / 90 70 30 10
MIAMI            70  82  60  78 / 90 70 30 10
NAPLES           68  77  56  76 / + 70 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EST THIS EVENING.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR
     AMZ650-AMZ651- AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ630.
GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 12, 11:14 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1114 PM EST TUE FEB 12 2008

FLZ063-066>075-168-172>174-131200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1114 PM EST TUE FEB 12 2008

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 7 AM WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS ARE
EXPECTED OVERNIGHT WITH SOME STORMS POSSIBLY BEING STRONG TO SEVERE.
WIND GUSTS OF 50 TO NEAR 60 MPH AND HEAVY RAIN WILL BE THE BIGGEST
THREATS.

RIP CURRENTS: STRONG SOUTHEAST WINDS ALONG THE EAST COAST WILL
RESULT IN DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES THIS EVENING.

TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY TO PRODUCE A
SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS THIS EVENING AND TONIGHT.

WIND: THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS TO AT LEAST 40
MPH AND POSSIBLY AS HIGH AS 60 MPH OVERNIGHT.

HAIL: IF ANY STRONG THUNDERSTORM DOES DEVELOP THERE IS A SLIGHT
CHANCE THAT IT MAY PRODUCE DIME SIZE OR SMALLER HAIL.

FLOODING: THERE IS THE SLIGHT RISK OF URBAN TYPE FLOODING OVERNIGHT
WITH ANY PROLONGED HEAVY RAINFALL OVER ANY GIVEN AREA.

WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS COULD
IMPACT THE AREA ON WEDNESDAY, AHEAD OF AND ALONG A COLD FRONT
EXPECTED TO MOVE ACROSS SOUTH FLORIDA LATE. AT THIS TIME, IT
APPEARS THAT THE PRIMARY IMPACTS ON WEDNESDAY WILL BE STRONG
WINDS.

RESIDENTS AND VISITORS ARE ADVISED TO STAY TUNED TO THE LATEST
FORECAST UPDATES ON THIS DEVELOPING WEATHER SITUATION AS SEVERE
WEATHER COULD AFFECT THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
POSSIBLY WEDNESDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 12, 9:44 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
944 PM EST TUE FEB 12 2008

FLZ066-067-070-130345-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
944 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST HENDRY COUNTY...

AT 939 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...MOVING NORTHEAST
AT 35 MPH.

THIS STORM WILL AFFECT...

DEVILS GARDEN...
MONTURA...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
HOLEY LAND WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS SHOWING BROAD ROTATION AND IS DEVELOPING
IN AN ENVIRONMENT FAVORABLE FOR TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2643 8054 2627 8124 2640 8135 2677 8106
TIME...MOT...LOC 0244Z 236DEG 32KT 2638 8120

BAXTER
Special weather statement, Feb 12, 10:29 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1029 PM EST TUE FEB 12 2008

FLZ067-068-168-130400-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1029 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS METRO PALM BEACH COUNTY...

AT 1027 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER PALM BEACH COUNTY...MOVING NORTH AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...FREQUENT
LIGHTNING STRIKES...AND HEAVY RAINFALL.

THIS STORMS WILL AFFECT...

BOYNTON BEACH...
ATLANTIS...
GREENACRES CITY...
GLEN RIDGE...
HAVERHILL...
MANGONIA PARK...

AND SURROUNDING COMMUNITIES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2678 8004 2677 8005 2676 8004 2676 8005
      2669 8004 2643 8006 2641 8019 2688 8025
      2689 8005 2686 8004 2686 8003 2681 8003
TIME...MOT...LOC 0329Z 180DEG 32KT 2652 8012

BAXTER
Special weather statement, Feb 12, 10:33 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1033 PM EST TUE FEB 12 2008

FLZ071-072-074-172-173-130430-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
1033 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS EAST METRO MIAMI-DADE
AND EAST METRO BROWARD COUNTIES...

AT 1028 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OPA-LOCKA...MOVING NORTH AT 30 MPH.

THIS STORMS WILL AFFECT...

MIAMI GARDENS BY 1035 PM EST.
NORTH PERRY AIRPORT BY 1040 PM EST.
COOPER CITY BY 1045 PM EST.
DAVIE BY 1050 PM EST.
PLANTATION BY 1055 PM EST.
SUNRISE BY 1100 PM EST.

AND SURROUNDING COMMUNITIES.

THIS STORM WILL AFFECT...

MIAMI GARDENS...
NORTH PERRY AIRPORT...
COOPER CITY...
DAVIE...
PLANTATION...
SUNRISE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2577 8012 2576 8016 2578 8014 2586 8015
      2587 8013 2590 8013 2590 8014 2585 8017
      2575 8017 2568 8033 2594 8036 2595 8034
      2596 8036 2628 8040 2630 8009
TIME...MOT...LOC 0333Z 176DEG 28KT 2596 8026

BAXTER
Special weather statement, Feb 12, 10:37 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1037 PM EST TUE FEB 12 2008

FLZ067-130430-
INLAND PALM BEACH COUNTY FL-
1037 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 1035 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH BAY...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT...

BELLE GLADE...
PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2658 8069 2670 8078 2671 8077 2669 8074
      2672 8073 2676 8075 2678 8074 2677 8072
      2675 8071 2676 8070 2681 8070 2687 8063
      2696 8061 2696 8050 2674 8029
TIME...MOT...LOC 0337Z 240DEG 30KT 2668 8069

BAXTER
Special weather statement, Feb 12, 10:47 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1047 PM EST TUE FEB 12 2008

FLZ066-069-070-130445-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1047 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS MUCH OF WESTERN SOUTH FLORIDA...

AT 1041 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF OCHOPEE...MOVING NORTHEAST AT 25
MPH.

OTHER STRONG STORMS WILL AFFECT VARIOUS PARTS OF THE WESTERN HALF OF
SOUTH FLORIDA OVER THE NEXT HOUR.

THIS STORM WILL AFFECT...

NORTH BLOCKS GOLDEN GATE...
ROCK ISLAND...
BIG CYPRESS NATIONAL PRESERVE...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
SUNNILAND...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2651 8143 2639 8092 2633 8088 2600 8087
      2582 8089 2580 8116 2584 8124 2589 8142
      2599 8169 2609 8179
TIME...MOT...LOC 0347Z 215DEG 23KT 2595 8117

GS
Special weather statement, Feb 12, 10:54 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1054 PM EST TUE FEB 12 2008

FLZ067-071-130500-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
1054 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORM MOVING ACROSS WESTERN BROWARD AND
SOUTHWEST PALM BEACH COUNTIES...

AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT...

MILE MARKER 30 ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2646 8063 2637 8028 2605 8055 2613 8073
TIME...MOT...LOC 0354Z 206DEG 25KT 2617 8059

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:13 PM ESTSpecial Weather StatementMFLCollier32 min
Feb 12, 7:25 PM ESTSpecial Marine WarningMFL2 hr
Feb 12, 7:50 PM ESTSpecial Weather StatementMFLCollier55 min
Feb 12, 8:03 PM ESTSpecial Weather StatementMFLCollier72 min
Feb 12, 8:19 PM ESTSevere Thunderstorm WarningMFLCollier56 min
Feb 12, 8:48 PM ESTSpecial Marine WarningMFL57 min
Feb 12, 9:02 PM ESTTornado WarningMFLCollier28 min
Feb 12, 9:44 PM ESTSpecial Weather StatementMFLHendry61 min
Feb 12, 9:45 PM ESTSpecial Marine WarningMFL45 min
Feb 12, 9:54 PM ESTSpecial Marine WarningMFL66 min
Feb 12, 9:57 PM ESTTornado WarningMFLHendry, Palm Beach33 min
Feb 12, 10:06 PM ESTSpecial Marine WarningMFL54 min
Feb 12, 10:06 PM ESTTornado WarningMFLCollier, Monroe24 min
Feb 12, 10:22 PM ESTSpecial Marine WarningMFL83 min
Feb 12, 10:29 PM ESTSpecial Weather StatementMFLPalm Beach31 min
Feb 12, 10:33 PM ESTSpecial Weather StatementMFLBroward57 min
Feb 12, 10:34 PM ESTSpecial Marine WarningMFL56 min
Feb 12, 10:37 PM ESTSpecial Weather StatementMFLPalm Beach53 min
Feb 12, 10:38 PM ESTTornado WarningMFLMonroe52 min
Feb 12, 10:40 PM ESTSpecial Marine WarningMFL35 min
Feb 12, 10:47 PM ESTSpecial Weather StatementMFLCollier58 min
Feb 12, 10:54 PM ESTSpecial Weather StatementMFLBroward66 min
Feb 12, 10:55 PM ESTSpecial Marine WarningMFL50 min
Feb 12, 10:58 PM ESTSpecial Marine WarningMFL92 min
Feb 12, 11:06 PM ESTTornado WarningMFLBroward, Palm Beach24 min
Feb 12, 11:13 PM ESTTornado WarningMFLBroward, Palm Beach62 min
Feb 12, 11:30 PM ESTTornado WarningMFLCollier30 min
Feb 12, 11:42 PM ESTSpecial Weather StatementMFLHendry33 min
Feb 12, 11:53 PM ESTTornado WarningMFLPalm Beach52 min
Feb 12, 11:59 PM ESTTornado WarningMFLBroward, Collier31 min
Feb 13, 12:09 AM ESTTornado WarningMFLMonroe36 min
Feb 13, 12:22 AM ESTSpecial Marine WarningMFL53 min
Feb 13, 12:24 AM ESTSpecial Marine WarningMFL2 hr
Feb 13, 12:29 AM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach39 min
Feb 13, 12:46 AM ESTTornado WarningMFLCollier, Monroe29 min
Feb 13, 1:00 AM ESTSevere Thunderstorm WarningMFLCollier, Monroe45 min
Feb 13, 1:06 AM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach24 min
Feb 13, 1:14 AM ESTSpecial Marine WarningMFL61 min
Feb 13, 1:17 AM ESTTornado WarningMFLBroward, Collier28 min
Feb 13, 1:29 AM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach51 min
Feb 13, 1:41 AM ESTTornado WarningMFLBroward25 min
Feb 13, 1:55 AM ESTSpecial Weather StatementMFLMonroe50 min
Feb 13, 2:09 AM ESTSpecial Marine WarningMFL96 min
Feb 13, 2:15 AM ESTSpecial Weather StatementMFLBroward, Palm Beach60 min
Feb 13, 2:28 AM ESTSpecial Marine WarningMFL92 min
Feb 13, 2:49 AM ESTSpecial Weather StatementMFLMiami-Dade26 min
Feb 13, 3:37 AM ESTSpecial Marine WarningMFL83 min
Feb 13, 4:00 AM ESTSpecial Marine WarningMFL60 min
Feb 13, 8:17 AM ESTSpecial Marine WarningMFL59 min
Feb 13, 10:16 AM ESTSpecial Weather StatementMFLMonroe29 min
Feb 13, 10:38 AM ESTSpecial Weather StatementMFLCollier22 min
Feb 13, 11:00 AM ESTSpecial Marine WarningMFL90 min
Feb 13, 12:21 PM ESTSpecial Weather StatementMFLBroward24 min
Feb 13, 12:27 PM ESTSpecial Marine WarningMFL75 min
Feb 13, 12:46 PM ESTSpecial Weather StatementMFLBroward29 min
Feb 13, 12:56 PM ESTSpecial Weather StatementMFLBroward34 min
Feb 13, 1:15 PM ESTSpecial Weather StatementMFLBroward, Miami-Dade60 min
Feb 13, 1:35 PM ESTSpecial Marine WarningMFL85 min
Feb 13, 1:49 PM ESTSevere Thunderstorm WarningMFLMiami-Dade42 min
Feb 13, 2:09 PM ESTSpecial Weather StatementMFLMiami-Dade36 min
Feb 13, 2:52 PM ESTSpecial Marine WarningMFL83 min

Nearby

Special Marine Warnings in Florida, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.